Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Why is Furosemide taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14279 Questions
Question
WHY IS MY HUSBAND HAVING TO TAKE FUROSEMIDE. 2DAILY BEEN ON THEM SEVERAL YEARS FOR WATER RETENTION BUT TO NO AVAIL. BEEN BACK YO DOCS TODAY GOT TO KEEP TAKINGTHEM. HE SUFFERS WITH PHERIPHIAL VASCULA DIESESE AND IS IN CONSTANT PAIN, BUT NOTHING IS BEING DONE EXCEPT THESE TABLETS
Posted Sun, 23 Mar 2014 in Veins and Arteries
 
 
Answered by Dr. Michelle Gibson James 5 hours later
Brief Answer: Furosemide not being used for pvd Detailed Answer: HI, thanks for using healthcare magic Furosemide is type of diuretic. It is normally used in situations where there may be fluid overload such as a heart failure, hypertension, kidney and liver disease. Increased fluid volume causes increases in blood pressure, it is possible that it is being used for his hypertension. It is not used for peripheral vascular disease specifically but hypertension which is a cause of peripheral vascular disease. If the blood pressure is controlled , it reduces the chance of the peripheral disease getting worse. Ramipril and amlodipine are also high blood pressure drugs though ramipril can also be used in heart disease as well. In terms on peripheral vascular disease, it can definitely cause pain. Treatment consists of: (1) controlling any risk factors ( high blood pressure, high cholesterol, weight) (2) pain medication- because he is on warfarin there are some pain killers that he cannot use. Paracetamol is safe if used appropriately, so is co codamol. (3)physical activity- activity would help improve blood flow to the limbs Summary- the tablets are likely being used to control his blood pressure . High blood pressure can worsen peripheral vascular disease. Furosemide is not used for treatment for peripheral vascular disease I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor